# SDR 20001214SH010

- Difficulty date: November 22, 2000
- Submitted: December 14, 2000
- Operation: General aviation
- Aircraft: N900TS
- Make and model: Piper PA-23-250
- Aircraft serial: 277405429
- Engine: Lyc IO540C4B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: EC75362EC101
- Part serial: 6735508
- Condition: Burned
- Location: Nr 5
- Part time: 975 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ON 135 FLIGHT, PILOT NOTICED BLUE FLAME IN COWLING, RIGHT ENGINE.  LANDED AT COLUMBIA, MO ON A SCHEDULED STOP.  FOUND NR 5 CYLINDER HAD EXHAUST HOLE BURNED THROUGH CYLINDER FORWARD SIDE, .25 INCH BY 1 INCH.  HOLE STARTED ON INSIDE EXHAUST PART BY EXHAUST SEAT AND WORKED OR BURNED FORWARD FRONT OF ENGINE.  CRACKS WERE NOTED FROM BOTH SPARKPLUG HOLES TO BURNED HOLE.  THE CYLINDERS WERE NEW, ECI INSTALLED 2-18-99 AND HAD 974.6 HOURS ON CYLINDER, OCCURRED 11-20-00.  (X)
